Alert archive / Mississippi / Flash Flood Warnings in 2016
Flash Flood Warning 44, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Aug 12, 2016, 4:57 AM CDT for Amite County, Wilkinson County, Mississippi. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2016, 4:57 AM CDT (09:57 UTC)
- Expired
- Aug 12, 2016, 8:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Amite County, MS, Wilkinson County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 6:13 AM CDT | FLASH FLOOD | Centreville, MS | HIGH WATER AUTOMOBILE RESCUE. ROADS IN CENTREVILLE FLOODED CUTTING OFF SOME AREAS. |
| Aug 12, 6:13 AM CDT | FLASH FLOOD | Gloster, MS | A SECTION OF PERRY ROAD IN GLOSTER HAS BEEN WASHED AWAY. |
| Aug 12, 7:49 AM CDT | FLASH FLOOD | Centreville, MS | WATER ENTERING HOMES IN THE BALLACK COMMUNITY OF CENTREVILLE. ROADS FLOODED AND WATER RESCUES ONGOING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 76 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 10.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 667 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 879 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
093
WGUS54 KLIX 120957
FFWLIX
MSC005-157-121300-
/O.NEW.KLIX.FF.W.0044.160812T0957Z-160812T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
457 AM CDT FRI AUG 12 2016
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN AMITE COUNTY IN SOUTHERN MISSISSIPPI...
EASTERN WILKINSON COUNTY IN SOUTHERN MISSISSIPPI...
* UNTIL 800 AM CDT
* AT 456 AM CDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE
WARNED AREA. UP TO TWO INCHES OF RAIN HAVE ALREADY FALLEN. FLASH
FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CENTREVILLE...GLOSTER AND CROSBY.
ADDITIONAL RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...FARMLAND...AND OTHER LOW LYING
SPOTS.
&&
LAT...LON 3135 9121 3135 9116 3132 9112 3134 9089
3100 9106 3100 9127 3137 9124 3137 9122
$$
24/RR1 follow-up statement
746
WGUS74 KLIX 121209
FFSLIX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
709 AM CDT FRI AUG 12 2016
MSC005-157-121219-
/O.CAN.KLIX.FF.W.0044.000000T0000Z-160812T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
AMITE MS-WILKINSON MS-
709 AM CDT FRI AUG 12 2016
...THE FLASH FLOOD WARNING FOR WESTERN AMITE AND EASTERN WILKINSON
COUNTIES IS CANCELLED...
THIS HAS BEEN REPLACED BY A FLASH FLOOD WARNING THAT IS NOW IN
EFFECT UNTIL 1 PM CDT.
LAT...LON 3135 9121 3135 9116 3132 9112 3134 9089
3100 9106 3100 9127 3137 9124 3137 9122
$$
24/RRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 4:35 AM CDT, 22 minutes earlier.
Area forecast discussion, Aug 12, 4:35 AM CDT, 22 minutes before
AREA FORECAST DISCUSSION
National Weather Service New Orleans LA
435 AM CDT FRI AUG 12 2016
.SHORT TERM...
Heavy rainfall event continues across the area. Synopsis shows a
weaker surface and mid level trough with high pressure aloft that
is venting the system. All are virtually overhead of the CWA. To
say ample moisture is in place throughout the atmospheric column
is a huge understatement. The 00z LIX sounding from yesterday showed
an astoundingly high 2.70" for precip water. The 3 prior soundings
were around that value which are likely new daily records maxes.
For reference, that is higher than some soundings observed here
during tropical cyclones and the 2.78" is even close to an all
time record. With such deep tropical moisture in place, any storms
of moderate intensity will very efficient rain producers and could
result in localized flooding. 2"/hr rainfall rates are certainly
possible with more intense storms and rates higher than that could
occur for short durations. In addition, overall storm motion could
be slow at times and in combination with periods of training,
flash flooding is a big concern for today. It should be noted that
dual pol rainfall amounts are erroneous and legacy precip products
are recommended at this time.
Current radar shows around 3/4 of the CWA being impacted by a wide
swath of showers and thunderstorms. The bulk of heavy rainfall at
this time is located along the LA/MS border. Meso and even global
models suggest a shift of this precip the south and west, towards
Baton Rouge and New Orleans metro areas could occur later this
morning and into the afternoon. Will have to monitor for flash
flooding and warnings are likely at some point.
Flash Flood Watch remains the same in areal coverage and
duration. Its possible that it may need to be extended into
Saturday afternoon but thinking if thats the case, it will need
to be trimmed westward as the bulk of rain begins to shift
westward. Looking at rainfall totals for the rest of the current
watch, additional 3 to 6 inches will be possible through today and
tonight as a general average. Locally higher amounts are expected.
.LONG TERM...
An upper trough moving eastward across the midsection of the country
over the weekend while the Bermuda ridge spreads further west and
causes the mid level trough overhead to shift further west as well.
Shower and thunderstorm coverage will follow suit and have adjusted
the pops accordingly. Highest rain chances will mainly be along and
west of I-55 but overall qpf looks to be on a downward trend as the
trough starts to weaken, but that reduction may not occur until
later on Saturday and into Sunday.
A more typical but still active summertime pattern will begin to
setup early next week and could continue for the remainder of the
week. Models show upper level ridges remaining in place east and
west of the region. This will keep the CWA in a shear zone between
those 2 features and within an area of less subsidence. Ample
moisture still in place combined with normal daytime heating should
promote numerous afternoon thunderstorms.
MEFFER
&&
.AVIATION...
Carrying SHRA or TSRA at all sites through the day with timing
being the biggest question in the forecast for the different
terminals. IFR conditions will result when rain or thunder moves
over any particular site. Waterspout activity will also be
prevalent through the next few days for those near shore
terminals.
.MARINE...
Broad low over southern Mississippi will continue its very slow
progress westward today. The combo of the pressure gradient and
the amount of shower and thunderstorm activity today will lead to
increased winds and seas at times but still generally lower than
yesterday. For this reason, the SCA will be allowed to expire and
be replaced with exercise caution statements across the coastal
waters.
&&
.DECISION SUPPORT...
DSS code: Orange.
Deployed: None.
Activation: None.
Activities: Flash Flood Watch tonight into Saturday morning.
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or
high visibility event.
Yellow = Heightened impacts with short-fused watch, warning
or advisory issuances; radar support.
Orange = High Impacts; Slight to Moderate risk severe; nearby
tropical events; HazMat or other large episodes.
Red = Full engagement for Moderate risk of severe and/or
direct tropical threats; Events of National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 82 75 83 75 / 90 80 70 20
BTR 82 76 82 76 / 90 90 80 20
ASD 83 77 86 76 / 90 80 50 20
MSY 81 76 85 79 / 90 80 60 20
GPT 82 78 86 78 / 90 60 50 20
PQL 84 77 86 77 / 90 60 50 20
&&
.LIX Watches/Warnings/Advisories...
LA...Flash Flood Watch through Saturday morning for LAZ034>037-039-
040-046>050-056>072.
GM...Small Craft Advisory until 7 AM CDT this morning for GMZ555-557-
572-575-577.
MS...Flash Flood Watch through Saturday morning for MSZ068>071-077-
080>082.
GM...Small Craft Advisory until 7 AM CDT this morning for GMZ557-572-
575-577.
&&Hazardous weather outlook, Aug 11, 7:25 PM CDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED... NATIONAL WEATHER SERVICE NEW ORLEANS LA 725 PM CDT THU AUG 11 2016 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-121100- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND LOUISIANA OUT 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-IBERVILLE- WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION- ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES- UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 725 PM CDT THU AUG 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA THROUGH TONIGHT. THE PRIMARY THREAT WILL BE HEAVY RAINFALL AND A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. A FEW THUNDERSTORMS COULD ALSO PRODUCE FREQUENT LIGHTNING AND WIND GUSTS UP TO 40 MPH. STRONG WINDS UP TO 20 KNOTS WILL LEAD TO HAZARDOUS CONDITIONS OVER THE COASTAL WATERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN FRIDAY WITH SLIGHTLY LESS COVERAGE OVER THE WEEKEND. HEAVY RAINFALL WILL BE THE MAIN THREAT THROUGH AT LEAST THE EARLY WEEKEND AND THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH AT LEAST SATURDAY MORNING. A FEW STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING AND WIND GUSTS UP TO 40 MPH. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY MONDAY THROUGH WEDNESDAY. A FEW STORMS COULD BECOME STRONG... PRODUCING FREQUENT LIGHTNING...GUSTY WINDS AND BRIEF HEAVY DOWNPOURS. .SPOTTER INFORMATION STATEMENT... PLEASE REPORT ANY FLOODING TO LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE OFFICE IN SLIDELL.
In the hours before
Special weather statement, Aug 12, 1:36 AM CDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
136 AM CDT FRI AUG 12 2016
LAZ040-120700-
ST. TAMMANY-
136 AM CDT FRI AUG 12 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ST. TAMMANY
PARISH...
AT 132 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER ABITA
SPRINGS... OR NEAR COVINGTON...MOVING NORTHEAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
COVINGTON...ABITA SPRINGS...MADISONVILLE AND LACOMBE.
HEAVY RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. RAINFALL ESTIMATES ARE IN EXCESS OF ONE INCH
OVER THE LAST HOUR AND CONTINUED RAINFALL COULD PROMPT AN
ADVISORY.
DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
LAT...LON 3046 8979 3030 8999 3032 9001 3032 9004
3035 9006 3036 9008 3038 9017 3038 9018
3039 9019 3039 9020 3041 9024 3065 8996
TIME...MOT...LOC 0632Z 240DEG 10KT 3046 9002Special weather statement, Aug 12, 1:55 AM CDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
155 AM CDT FRI AUG 12 2016
LAZ037-050-071-072-120800-
LIVINGSTON-SOUTHERN TANGIPAHOA-NORTHERN TANGIPAHOA-ST. HELENA-
155 AM CDT FRI AUG 12 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN TANGIPAHOA...
NORTHEASTERN LIVINGSTON AND ST. HELENA PARISHES...
AT 153 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER AMITE
CITY...OR OVER AMITE...MOVING SOUTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
GREENSBURG...AMITE...AMITE CITY...KENTWOOD...INDEPENDENCE...
ROSELAND...MONTPELIER...EASLEYVILLE...DARLINGTON...
TANGIPAHOA AND TICKFAW.
HEAVY RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3068 9027 3053 9060 3077 9082 3095 9086
3096 9084 3099 9084 3100 9083 3100 9055
TIME...MOT...LOC 0653Z 326DEG 38KT 3073 9056Local storm report, Aug 12, 3:05 AM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
305 AM CDT FRI AUG 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM FLASH FLOOD 6 N GREENSBURG 30.92N 90.67W
08/12/2016 ST. HELENA LA LAW ENFORCEMENT
FLASH FLOODING IS OCCURRING ALONG PORTIONS OF HIGHWAY 440
AND HIGHWAY 43 AT THIS TIME.
&&
98/SOSpecial weather statement, Aug 12, 3:33 AM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
333 AM CDT FRI AUG 12 2016
LAZ048-050-120900-
LIVINGSTON-EAST BATON ROUGE-
333 AM CDT FRI AUG 12 2016
...HEAVY RAIN WILL AFFECT NORTHWESTERN LIVINGSTON AND CENTRAL EAST
BATON ROUGE PARISHES...
AT 331 AM CDT...A HEAVY SHOWER WAS LOCATED OVER GREENWELL
SPRING...OR 7 MILES EAST OF BAKER...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
BATON ROUGE...ZACHARY...BAKER...DENHAM SPRINGS...WALKER...
LIVINGSTON...GREENWELL SPRING...MERRYDALE...WATSON...
BROWNFIELDS AND BATON ROUGE AIRPORT.
HEAVY RAINFALL IS OCCURRING WITH THIS SHOWER...AND MAY CAUSE
LOCALIZED FLOODING. RADAR ESTIMATES OF UP TO TWO INCHES OF RAIN HAS
ALREADY FALLEN IN THE AREA.
DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
LAT...LON 3067 9113 3065 9096 3065 9068 3047 9073
3049 9120
TIME...MOT...LOC 0831Z 279DEG 38KT 3058 9103
98/SOThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 7:05 PM CDT | Flash Flood Warning | LIX | Wilkinson | 3 hr |
| Aug 12, 4:19 AM CDT | Flash Flood Warning | LIX | Amite, Pike | 116 min |
| Aug 12, 4:32 AM CDT | Areal Flood Advisory | LIX | Hancock, Harrison, Pearl River | 118 min |
| Aug 12, 6:18 AM CDT | Flash Flood Warning | LIX | Pike | 3 hr |
| Aug 12, 6:30 AM CDT | Flash Flood Warning | LIX | Harrison, Jackson | 3 hr |
| Aug 12, 6:36 AM CDT | Areal Flood Advisory | LIX | Hancock, Harrison, Pearl River | 3 hr |
| Aug 12, 6:52 AM CDT | River Flood Warning | LIX | Pike | 33 hr |
| Aug 12, 7:05 AM CDT | Flash Flood Warning | LIX | Amite, Pearl River, Pike, Walthall, Wilkinson | 6 hr |
| Aug 12, 7:27 AM CDT | Areal Flood Advisory | LIX | Pearl River | 2 hr |
| Aug 12, 7:31 AM CDT | Special Weather Statement | LIX | Pearl River | 29 min |
| Aug 12, 7:51 AM CDT | Flash Flood Warning | LIX | Amite, Wilkinson | 3 hr |
| Aug 12, 9:05 AM CDT | Areal Flood Advisory | LIX | Hancock, Harrison, Jackson, Pearl River | 3 hr |
| Aug 12, 9:14 AM CDT | Flash Flood Warning | LIX | Amite, Pike | 3 hr |
| Aug 12, 9:33 AM CDT | Special Weather Statement | LIX | Wilkinson | 57 min |
| Aug 12, 9:36 AM CDT | River Flood Warning | LIX | Pike, Walthall | 65 hr |
| Aug 12, 9:36 AM CDT | River Flood Warning | LIX | Hancock, Pearl River | 5 days |
| Aug 12, 10:05 AM CDT | Flash Flood Warning | LIX | Wilkinson | 3 hr |
| Aug 12, 10:42 AM CDT | Flash Flood Warning | LIX | Amite, Wilkinson | 3 hr |
| Aug 12, 12:57 PM CDT | Flash Flood Warning | LIX | Amite, Pike, Wilkinson | 6 hr |
| Aug 12, 2:57 PM CDT | Special Weather Statement | LIX | Wilkinson | 63 min |
Nearby
Flash Flood Warnings in Mississippi, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.